|candida after genvoya switch
Mar 2, 2018
After a decade of being undetectable on other medications, I switched to Genvoya last month. This week, for the first time on my life, I was diagnosed with Candida infection (cutaneous, groin area, nasty rash and itch). My understanding is that this is an opportunistic infection, which is a first for me. I am really worried that Genvoya may not be working. I am scheduled for a VL and CD4 analysis in a few days but should I insist on going back to my previous combo (Atripla). I really don't understand why else I would develop an OI.
Response from Dr. Young
Hello and thanks for posting.
Candida (yeast) is a common cause of infections- depending on the body site, can be viewed as an opportunistic-, or AIDS-defining infection, or not.
Candida infection of the esophagus (esophagitis) is an AIDS-defining event, and occurs in people with marked immune disease; Candida of the mouth and throat (called thrush) occurs with less severe immune dysfunction, and can also be seen in people who take inhaled steroids or sometimes antibacterial antibiotics. Candida infections of other sites is generally not associated with HIV-related, or immune illness, and therefore wouldn't be classified as an opportunistic infection.
Seen in this light, I wouldn't interpret your Candida skin infection to represent treatment failure or need to change from your Genvoya.
I hope that's helpful, BY
Vitamins and hiv
Aggressive hiv strain
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.